Texas, 2020Wildfire in Texas, August 25 to 27, 2020
August 25 to 27, 2020 · NWS EWX · 1 event in 1 county or zone
The Comanche Creek Wildfire started around 11:23 am on August 25 30 miles south of Llano in Blanco County. At the time the fire started temperatures were in the lower 90s, the relative humidity was near 30 percent, and the 6m winds were 5-10 mph with gusts up to 15 mph.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Comanche Creek Wildfire started around 11:23 am on August 25 30 miles south of Llano in Blanco County. At the time the fire started temperatures were in the lower 90s, the relative humidity was near 30 percent, and the 6m winds were 5-10 mph with gusts up to 15 mph. The fire burned until August 27 and consumed 406 acres.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 25, 5:30 AM CST, 5 hours 53 minutes earlier.
Area forecast discussion, Aug 25, 5:30 AM CST, 5 hours 53 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
630 AM CDT Tue Aug 25 2020
.AVIATION...
/12Z TAFS/
VFR conditions are expected across area terminals through the
forecast period. Light and variable winds will prevail across the
area through the mid morning. Afterward, prevailing winds out of the
north and northeast between 6 and 8 knots are expected for the rest
of the day. For KDRT, an east to southeast flow is forecast for most
of the day into the evening. HiRes models suggest isolated shower and
thunderstorm activity to begin around noon over the southern Edwards
Plateau and last through the early evening. With a northeast
steering flow in place, expect the shower/storm activity to push to
the southwest. At this time, the probability is very low for KDRT to
mention within the TAF. HiRes simulated radar images showing
activity to the north of the terminal for the most part. Light and
variable winds return this evening into Wednesday morning.
&&
.PREV DISCUSSION... /ISSUED 407 AM CDT Tue Aug 25 2020/
SHORT TERM (Today through Wednesday)...
Mostly clear skies prevail across the area early this morning with
an isolated group of mid level clouds moving across the Edwards
Plateau. Some clouds are expected to develop mainly along and east
of Interstate 35 by dawn where dew points are in the mid 60s to low
70s. Scattered clouds are expected to linger around across the east
portion of South Central Texas for most of the day while expanding
to the Edwards Plateau and Rio Grande this afternoon.
An inverted upper level trough shear axis over the Rio
Grande/Edwards Plateau per latest model data and detected by GOES 16
water vapor channels is expected to be the focus for convection this
afternoon. Several HiRes models initiate isolated showers and
thunderstorms across the southern Edwards Plateau along the
escarpment and then pushing them to the west. If the storms do form,
atmospheric conditions are conducive for strong thunderstorm
downdraft capable of producing wind gusts of 40 mph or so. The
activity should come to an end late this afternoon or early this
evening with the lost of daytime heating. Today's highs are forecast
to range from the mid 90s across the Hill Country to near 100 degrees
along the Rio Grande.
Mostly clear skies are expected for the tonight period most areas
with partly cloudy skies over the far east counties. Overnight lows
ranging from the low to upper 70s.
LONG TERM (Wednesday Night through Monday)...
Laura has entered the Gulf of Mexico early this morning and is
becoming better organized. Laura is forecast to be steered west-
northwest today beneath the sub-tropical ridge building west, then
slow down and turn towards the northwest Wednesday and eventual north
by early Thursday as it moves into a break in the ridge, caused by a
weak trough over the southern Plains and Texas. This motion should
cause the system to make landfall along the Upper Texas coast or far
southwest Louisiana Wednesday night or early Thursday. The track
forecast from NHC has been nudge west, and there is still the
possibility for further adjustments. Laura will be in a favorable
environment today through landfall for strengthening, and is now
forecast to make landfall as a major hurricane.
Despite the nudge to the west in the track not much has changed in
the forecast thinking across South-Central Texas, except perhaps a
slightly better chance for outer bands now on Wednesday. The
slightly closer proximity and east-northeast to northeast low level
flow should allow for some scattered showers and storms to work into
eastern areas of the CWA by Wednesday morning and perhaps into
portions of the I-35 corridor by afternoon. Showers and storms should
diminish after sunset Wednesday. Any additional adjustments west in
the track, which are possible, could increase rain chances further.
As Laura pulls north and farther inland along the East Texas and
Louisiana border on Thursday some slightly drier air may work into
region as low level winds turn more north to northwest temporarily.
So coverage of convection on Thursday should remain more isolated
across eastern and northeast areas of the CWA. This should also
result in warmer temperatures Thursday, and the current forecast
reflects this but may not be warm enough.
As Laura quickly becomes absorbed in the westerlies Friday, the tail
end of the mid and upper level trough axis pushes south into the
area. An axis of moisture left along across the Coastal Plains could
result in a few showers Friday. Temperatures continue to warm Friday,
and we could be flirting with heat advisory criteria in some areas.
A surge of higher precipitable water and a weak inverted trough
axis is forecast to move northwest out of the Bay of Campeche and
into South Texas late Saturday through Monday. This should result in
a slight increase in PoPs and coverage of showers and storms Sunday
and Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 99 78 96 76 99 / - 10 30 20 30
Austin Bergstrom Intl Airport 98 76 95 75 97 / - 10 30 20 30
New Braunfels Muni Airport 97 77 96 75 99 / - - 30 20 20
Burnet Muni Airport 96 74 94 73 96 / 0 - 20 10 20
Del Rio Intl Airport 99 77 102 77 104 / 10 - 0 - 10
Georgetown Muni Airport 99 76 96 75 97 / - 10 30 20 30
Hondo Muni Airport 100 75 101 76 102 / - 0 10 10 20
San Marcos Muni Airport 98 77 96 75 97 / - - 30 20 30
La Grange - Fayette Regional 100 77 97 77 98 / - 10 40 20 30
San Antonio Intl Airport 99 78 97 77 100 / - - 20 10 20
Stinson Muni Airport 98 78 97 77 99 / - - 20 10 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Short-Term/Aviation...17
Long-Term...Runyen
Hazardous weather outlook, Aug 25, 3:22 AM CST, 8 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
422 AM CDT Tue Aug 25 2020
TXZ171>173-183>194-202>209-217>225-228-260930-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
422 AM CDT Tue Aug 25 2020
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Tropical cyclone Laura is expected to make landfall near the
Texas and Louisiana border sometime late Wednesday or early
Thursday as a hurricane. On its current forecast track weather
impacts to South Central Texas will be minimal. However if the
track shifts farther south and west along the TX coast, stronger
winds along with increasing rain chances will come into the
forecast for the far eastern areas.
Otherwise, no hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Wildfire, Blanco
- When
- August 25, 11:23 AM CST to August 27, 5:00 PM CST
- Where
- Blanco forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.266, -98.400 (the zone’s center; the record gives no point)
The Comanche Creek Wildfire started around 11:23 am on August 25 30 miles south of Llano in Blanco County. At the time the fire started temperatures were in the lower 90s, the relative humidity was near 30 percent, and the 6m winds were 5-10 mph with gusts up to 15 mph. The fire burned until August 27 and consumed 406 acres.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, August 25, 20201 death · 2 injured · 1 event
- Drought in Iowa, August 25 to 31, 2020$3.8 million · 2 events
- Flash Flooding and Hail in West Virginia, August 25, 20201 injured · $142,000 · 1.25 in hail · 36 events
- Hail and Damaging Winds in Pennsylvania, August 25, 2020$246,000 · 1.25 in hail · 21 events
- Drought in South Dakota, August 25 to 31, 2020$600,000 · 1 event
- Damaging Winds in Virginia, August 25, 2020$114,000 · 65 kt wind · 24 events
- Flash Flooding in Mississippi, August 25, 2020$127,000 · 11 events
- Hail and Damaging Winds in West Virginia, August 25, 2020$135,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Ohio, August 25 to 26, 2020$40,000 · 1.25 in hail · 21 events
- Hail and Damaging Winds in Ohio, August 25, 2020$70,000 · 1 in hail · 4 events
- Damaging Winds in Ohio, August 25 to 26, 2020$43,000 · 50 kt wind · 14 events
- Damaging Winds in New Jersey, August 25, 2020$55,000 · 61 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 916940.